Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 152, NWS Raleigh, NC

July 8, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2015, 7:50 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2015, 7:50 PM EDT (23:50 UTC)
Expired
Jul 8, 2015, 8:30 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:55 PM EDTTSTM WND DMG4 Se Derby, NCTREE DOWN ON SYCAMORE LN. A VEHICLE STRUCK THE TREE. OCCUPANT HAD MINOR INJURIES.
Jul 8, 8:03 PM EDTTSTM WND GST 41Mackall Army Airfield, NCMEASURED GUST AT KHFF
Jul 8, 8:22 PM EDTTSTM WND DMG5 S Vass, NCA VERY LARGE TREE DOWN AND BLOCKING BOTH LANES OF TRAFFIC AT YOUNGS RD. AND LAKEBAY RD. A VEHICLE STRUCK THE TREE AND RESULTED IN MINOR INJURIES TO OCCUPANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WUUS52 KRAH 082350
SVRRAH
NCC093-125-153-165-090030-
/O.NEW.KRAH.SV.W.0152.150708T2350Z-150709T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 750 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN...OR 13 MILES
  NORTHEAST OF ROCKINGHAM...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PINES...PINEHURST...ABERDEEN...HOFFMAN...PINEBLUFF...
  FOXFIRE...SANDHILLS GAME LAND...ASHLEY HEIGHTS...DERBY AND CAMP
  MACKALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3489 7944 3505 7970 3516 7965 3516 7963
      3517 7962 3518 7957 3521 7925
TIME...MOT...LOC 2350Z 281DEG 12KT 3508 7961 

$$

WSS
2 follow-up statements
691 
WWUS52 KRAH 090006
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUL 8 2015

NCC093-125-153-165-090030-
/O.CON.KRAH.SV.W.0152.000000T0000Z-150709T0030Z/
HOKE NC-MOORE NC-SCOTLAND NC-RICHMOND NC-
806 PM EDT WED JUL 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN HOKE...SOUTH CENTRAL MOORE...NORTHEASTERN SCOTLAND
AND NORTHEASTERN RICHMOND COUNTIES...

AT 804 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED OVER HOFFMAN...OR
13 MILES NORTHEAST OF ROCKINGHAM...MOVING SOUTHEAST AT 20 MPH.

IN ADDITION...JUST BEFORE 8 PM...THE CAMP MACKALL OBSERVATION SITE 
NEAR HOFFMAN RECORDED A WIND GUSTS OF 41 MPH.

LOCATIONS IMPACTED INCLUDE... SOUTHERN 
PINES...PINEHURST...ABERDEEN...HOFFMAN...PINEBLUFF... SANDHILLS GAME 
LAND...ASHLEY HEIGHTS AND CAMP MACKALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3501 7964 3513 7958 3514 7954 3517 7954
      3518 7950 3521 7925 3489 7944
TIME...MOT...LOC 0004Z 306DEG 15KT 3502 7955 

$$

WSS
059 
WWUS52 KRAH 090021 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT WED JUL 8 2015

NCC093-125-153-165-090030-
/O.EXP.KRAH.SV.W.0152.000000T0000Z-150709T0030Z/
HOKE NC-MOORE NC-SCOTLAND NC-RICHMOND NC-
821 PM EDT WED JUL 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOKE...SOUTH
CENTRAL MOORE...NORTHEASTERN SCOTLAND AND NORTHEASTERN RICHMOND
COUNTIES WILL EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3501 7964 3513 7958 3514 7954 3517 7954
      3518 7950 3521 7925 3489 7944
TIME...MOT...LOC 0019Z 281DEG 12KT 3502 7955 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:28 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 8, 4:28 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED JUL 8 2015

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES
WILL SHIFT WEST TOWARD THE FOUR CORNERS REGION OVER THE WEEKEND...
WITH NORTHWEST FLOW ALOFT DEVELOPING OVER THE CAROLINAS AND MID
ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM WEDNESDAY...

THE AIRMASS IN PLACE TODAY IS TEXTBOOK/CLIMATOLOGY FOR MID-SUMMER IN
CENTRAL NC WITH TEMPS IN THE LOWER 90S...DEWPOINTS IN THE UPPER 60S
TO LOWER 70S...AND WEAK MID-LEVEL LAPSE RATES ON THE ORDER OF 5.5
C/KM CONTRIBUTING TO MODERATE DIURNAL DESTABILIZATION WITH MLCAPE
VALUES RANGING FROM 1000-2000 J/KG...HIGHEST IN NORTHEAST NC WHERE
LOW-LEVEL MOISTURE (SFC-H85) IS DEEPER AND IN CLOSER VICINITY TO
SLIGHTLY STEEPER MID-LEVEL LAPSE RATES ALONG THE NC/VA COAST. DEEP-
LAYER SHEAR IS NON-EXISTENT TODAY...WITH THE SOUTHERN FRINGE OF THE
WESTERLIES LOCATED TO THE NORTH OVER WV/VA. AS A RESULT...STORM MODE
SHOULD LARGELY REMAIN CONFINED TO SINGLE CELL (UNORGANIZED)
CONVECTION THIS AFT/EVE. SOME MULTICELL ORGANIZATION MAY BE POSSIBLE
IF NEW UPDRAFT DEVELOPMENT OCCURS ON THE EASTERN PERIPHERY OF
CONVECTIVE OUTFLOW GIVEN 20-30 KT WESTERLY FLOW ~700 MB LEVEL. WITH
THE ABOVE IN MIND...EXPECT ISOLD/SCT SHOWERS AND THUNDERSTORMS
THROUGH MIDNIGHT...WITH THE BEST POTENTIAL IN THE WESTERN PIEDMONT
BETWEEN 21-00Z...THEN TRIANGLE TO NE COASTAL PLAIN 00-03Z.

THIS IS A PROTO-TYPICAL /UNEXCEPTIONAL/ SUMMER-TIME AIRMASS FOR
CENTRAL NC...I.E. THE TYPE OF AIRMASS IN WHICH IT WOULD BE
EXCEEDINGLY DIFFICULT TO LABEL ANY CONVECTION AS SEVERE. GIVEN
MARGINAL MOMENTUM TRANSPORT POTENTIAL ATTENDANT 20-30 KT H7 FLOW AND
MARGINAL TO MODERATE EVAP COOLING POTENTIAL ATTENDANT STEEP LOW-
LEVEL LAPSE RATES WITH DCAPE ~1000 J/KG...A BRIEF 30-40 KNOT
DOWNBURST /ISOLD DOWNED TREE/ CANNOT BE RULED OUT IN THE PRESENCE OF
DEEP ELEVATED CORES (I.E. SIZABLE 50 DBZ TO 25+ KFT WITH ET 40-50
KFT). GIVEN THE WEAK/SPORADIC NATURE OF SUCH DOWNBURSTS ALONG WITH
LITTLE (IF ANY) LEAD TIME PRIOR TO THEIR OCCURRENCE...WARNING
ISSUANCE IS UNADVISED IN MOST CASES. -VINCENT

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 400 PM WEDNESDAY...

A VERY SIMILAR PATTERN WILL PREVAIL ACROSS THE REGION THU/THU
NIGHT...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF A RIDGE
CENTERED IN VICINITY OF THE SOUTHEAST COAST...JUST SOUTH OF THE
WESTERLIES (WHICH TERMINATE OVER THE CENTRAL/SOUTHERN VIRGINIAS).
FORCING FOR ASCENT WILL BE CONFINED TO SHALLOW LOW-LEVEL CONVERGENCE
ATTENDANT A THERMAL TROUGH IN THE PIEDMONT. HOWEVER...FORECAST
SOUNDINGS SUGGEST THE LOW-LEVELS WILL BE DRIER AND MIXING DEEPER VIA
STRONG DIURNAL HEATING THU AFTERNOON...WITH MLCAPE VALUES PERHAPS
DECREASING TO 500 J/KG OR LESS. AS A RESULT...DO NOT EXPECT
CONVECTION IN CENTRAL NC. MCS ACTIVITY DEVELOPING UPSTREAM OVER THE
OH VALLEY/VIRGINIAS COULD CONCEIVABLY PROPAGATE SOUTHEAST TOWARD THE
VA/NC BORDER LATE IN THE EVENING (00-04Z)...THOUGH IT IS UNLIKELY
ANY SUCH ACTIVITY WOULD SURVIVE. EVEN IF IT SURVIVED TO THE
BORDER...A RAPID WEAKENING TREND WOULD BE EXPECTED GIVEN INCREASING
CIN ASSOC/W NOCTURNAL COOLING AND AN INCREASINGLY HOSTILE
THERMODYNAMIC ENV (AS MENTIONED ABOVE) TO THE SOUTH. EXPECT HIGHS IN
THE MID/UPPER 90S...PERHAPS HITTING 100 DEGREES IN THE SANDHILLS.
LOWS IN THE LOW/MID 70S THU NIGHT. -VINCENT

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

AMPLIFICATION OF THE UPPER RIDGE INTO THE MIDWEST WILL BEGIN TO TIP
THE FLOW NORTHWESTERLY BY LATE FRIDAY...PROVIDING FAVORABLE STEERING
FLOW FOR ADVECTION OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY
INTO THE NORTHERN TIER COUNTIES. ALSO EXPECT A PERSISTENT SURFACE
TROF ACROSS THE EASTERN CWFA...HENCE WILL HAVE POPS (LOW CHANCE)
GRADUATED TOWARDS THOSE AREAS. UPSTREAM CONVECTION COULD SURVIVE
INTO THE OVERNIGHT AND SKIRT THE AREA IN NORTHWEST FLOW...SO WILL
MAINTAIN SLIGHT CHANCES NORTH OVERNIGHT. HIGHS WILL BE PERSISTENCE
WITH A NUDGE DOWNWARD ACROSS THE NORTH WHERE CLOUDINESS WILL BE MORE
PREVALENT...FROM 90 NORTH TO 96 SOUTH.

FRONTAL ZONE WILL BE NUDGED SOUTHWARD INTO THE STATE ON SATURDAY AS
A SHORTWAVE ORIGINATING IN THE OHIO VALLEY RIDES THE NORTHWEST FLOW
DOWN THE BACKSIDE OF THE UPPER RIDGE. CONVECTIVE COVERAGE SHOULD BE
A BIT MORE WIDESPREAD...WITH BETTER CHANCE POPS STILL BE TIED TO THE
DIURNAL CYCLE. SIMILAR TO FRIDAY...HIGHS ON SATURDAY SHOULD MOSTLY
RANGE FROM AROUND 90 NORTH TO 95 SOUTH. THE UPPER RIDGE CONTINUES TO
RETROGRADE WEST INTO EARLY NEXT WEEK...WITH CONTINUED NORTHWEST FLOW
MAINTAINING A POP GRADIENT FAVORING THE NORTHERN HALF OF THE AREA.
IN ADDITION...NON-DIURNAL CONVECTION FROM IMPULSES ORIGINATING FROM
ANTICIPATED MCS ACTIVITY OVER THE OHIO VALLEY WILL KEEP A SLIGHT-
CHANCE CATEGORY THREAT OF CONVECTION IN THE OVERNIGHTS THROUGH
MONDAY.  HIGHS...LOW AND MID 90S...WITH THE LIKELIHOOD OF COUPLE OF
DEGREE VARIATION FROM ONE DAY TO THE NEXT WHICH WILL BE HEAVILY
DEPENDENT ON THE AMOUNT OF CLOUD AND SHOWER COVERAGE.

PATTERN LOOKS TO BE IN TRANSITION WITH A STRONGER SHORT WAVE DIGGING
INTO THE GREAT LAKES IN THE TUE/WED TIME FRAME WHICH COULD AMPLIFY
INTO AND PERHAPS PERSIST AS AN EAST COAST TROF INTO LATE WEEK.
REGARDLESS...WE REMAIN IN THE HEAT AND SOUP WITH INCREASING CHANCES
FOR CONVECTION BOTH DAYS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...

24 HOUR TAF PERIOD: VFR CONDITIONS WILL PREVAIL ASIDE FROM A
POTENTIAL FOR ISOLD DIURNAL CONVECTION BETWEEN 21-03Z AT ALL
TERMINALS...WITH THE LOWEST CHANCE AT THE FAY TERMINAL.

LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL THE REMAINDER OF THE WEEK
ASIDE FROM A POTENTIAL FOR SUB-VFR CONDITIONS ATTENDANT DIURNAL
CONVECTION DURING THE AFT/EVE HOURS. MORE WIDESPREAD CONVECTION WILL
BE POSSIBLE LATE WEEKEND INTO EARLY NEXT WEEK AS NORTHWEST FLOW
ALOFT DEVELOPS OVER THE OH/TN VALLEY AND MID-ATLANTIC. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...MLM
AVIATION...VINCENT
Hazardous weather outlook, Jul 8, 3:43 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED JUL 8 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
343 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 6:24 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT WED JUL 8 2015

NCZ039-074-082300-
RANDOLPH-MONTGOMERY-
624 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH AND NORTH CENTRAL MONTGOMERY COUNTIES UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF BADIN LAKE...MOVING EAST AT
25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE...ULAH...MARTHA AND ELDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3547 8004 3564 8003 3566 7976 3549 7977
TIME...MOT...LOC 2224Z 269DEG 20KT 3554 7998
Special weather statement, Jul 8, 6:38 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT WED JUL 8 2015

NCZ022-038-039-082300-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
638 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
GUILFORD...NORTHWESTERN RANDOLPH AND EAST CENTRAL DAVIDSON COUNTIES
UNTIL 700 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR 11 MILES EAST OF
LEXINGTON...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...THOMASVILLE...ARCHDALE...
TRINITY...PLEASANT GARDEN...GORDONTOWN AND RANDLEMAN REGIONAL
RESERVOIR MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER UNSECURED LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3589 8015 3597 7975 3570 7972 3575 8017
TIME...MOT...LOC 2237Z 265DEG 19KT 3581 8005

RAH
Special weather statement, Jul 8, 7:04 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT WED JUL 8 2015

NCZ022-039-082345-
GUILFORD-RANDOLPH-
704 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
AND NORTHERN RANDOLPH COUNTIES UNTIL 745 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR NEAR HIGH POINT...MOVING
EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...RANDLEMAN...ARCHDALE...TRINITY...PLEASANT
GARDEN...JAMESTOWN...FOREST OAKS...RANDLEMAN REGIONAL RESERVIOR
MARINA AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3598 8004 3607 7966 3581 7960 3579 8004
TIME...MOT...LOC 2304Z 259DEG 14KT 3589 7997
Special weather statement, Jul 8, 7:25 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT WED JUL 8 2015

NCZ073>075-083-084-090000-
RICHMOND-ANSON-STANLY-MOORE-MONTGOMERY-
725 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND...ANSON...SOUTHEASTERN STANLY...SOUTHWESTERN MOORE AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF STRONG THUNDERSTORMS NORTH AND WEST OF ROCKINGHAM...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...WADESBORO...PINEHURST...HAMLET...
ABERDEEN...ANSONVILLE...HOFFMAN...POLKTON AND WHISPERING PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3527 8018 3524 7936 3502 7952 3499 7957
      3494 7958 3480 7969 3481 8025
TIME...MOT...LOC 2324Z 268DEG 28KT 3509 7978

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:24 PM EDTSpecial Weather StatementRAHRandolph36 min
Jul 8, 6:38 PM EDTSpecial Weather StatementRAHRandolph22 min
Jul 8, 7:04 PM EDTSpecial Weather StatementRAHGuilford41 min
Jul 8, 7:25 PM EDTSpecial Weather StatementRAHAnson, Richmond35 min
Jul 8, 7:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.